# SDR COZA20240417143

- Difficulty date: April 14, 2024
- Submitted: April 18, 2024
- Operation: Air carrier
- Aircraft: N778MA
- Make and model: Boeing 737808
- Aircraft serial: 34704
- Aircraft time: 55,596 hours, 17,376 cycles
- Engine: Cfmint CFM567B262
- Engine time: 53,904 hours, 16,903 cycles
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Lubrication Unit
- Part number: 41F1005
- Part serial: YT0092746
- Condition: Leaking
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

AN OIL LEAK WAS FOUND ON THE ENGINE LUBRICATION UNIT WHERE THE AFT SUMP OIL SCAVENGE TUBE CONNECTS TO THE LUBRICATION UNIT.  THE OIL SCAVENGE TUBE WAS REMOVED AND A NEW GASKET WAS INSTALLED.  THE FOUR ATTACHING BOLTS WERE INSTALLED AND TORQUED PER THE AMM, USING A CALIBRATED TORQUE WRENCH.  THE ENGINE RUN WAS ACCOMPLISHED WITH NO OIL LEAKS NOTED.  A FLIGHT WAS INITIATED AND WHILE IN FLIGHT THE SCAVENGE OIL LINE LEAKED AT THE LUBRICATION UNIT, REQUIRING AN INFLIGHT SHUTDOWN OF THE ENGINE.  MAINTENANCE REMOVED THE OIL LINE FROM THE LUBRICATION UNIT.  INSPECTION FOUND THE THREADED INSERTS IN THE FOUR ATTACHING HOLES OF THE LUBRICATION UNIT HAD BACKED OUT AND WERE PROTRUDING ABOVE THE SURFACE OF THE LUBRICATION UNIT.  THIS CONDITION PREVENTED THE GASKET FROM SEALING BETWEEN THE UNIT AND OIL LINE.  THE LUBRICATION UNIT WAS SUBSEQUENTLY REPLACED WITH NO FURTHER LEAKS.  THE THREADED INSERTS IN THE LUBRICATION UNIT SHOULD BE INSPECTED TO MAKE SURE THEY ARE SECURE, INSTALLED CORRECTLY AND NOT PROTRUDING ABOVE THE MATING SURFACE WHEN OIL LINES ARE ATTACHED TO THE LUBRICATION UNIT.
